The PoNs Device and Neuroplasticity

Discussion in 'Research News' started by DebInAustralia, Jun 15, 2016.

  1. Watch Hazel share good news about tinnitus
    1. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      Hi @DebInAustralia - long term fan here ;)

      I am reading that chapter of Norman Doidge's book right now. Interesting how the machine helped with the lady's vestibular problems as well as the theory of electrical stimulation resetting the brain.

      I haven't read all of the earlier chapter on brain noise, but what I have read all seems to correlate with the basic mechanism of tinnitus (overfiring of neurons in the auditory cortex).

      I wonder if anyone else has tried the machine or looked into the department in the US where thes guys do their research.

      It looks like what Lenire and Susan Shore are trying to do, but I am interested all the same in this.
       
    2. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      @Frédéric, I think this was 2017-2018. The results look, from my amateur eye, to be incredibly good.

      I wonder why there was no follow up on this. Reviews on the PoNs device seem to be mixed in relation to MS, Parkinson's and TBI, but there was a case of vestibular disorder remission - and this Russian trial (of course, there is a conflict here).

      It seems like Lenire. Not sure what the difference is (2 nerve stimulation instead of just trigeminal nerve?)
       
    3. OptimusPrimed
      Spaced

      OptimusPrimed Member Benefactor

      Tinnitus Since:
      10/2007
      Cause of Tinnitus:
      Acoustic trauma - Repeated gun blasts
      Russian healthcare and medicine has historically been better than Western medicine. I wouldn't knock a trial because it took place in Russia.
       
      • Agree Agree x 1
    4. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      I am not knocking it at all - aside from the obvious conflict of interest. I have written to Helius asking what happened with this following the results.
       
      • Like Like x 1
    5. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      What a surprise... no response!
       
    6. OptimusPrimed
      Spaced

      OptimusPrimed Member Benefactor

      Tinnitus Since:
      10/2007
      Cause of Tinnitus:
      Acoustic trauma - Repeated gun blasts
      From Helius?
       
    7. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      Yup.
       
Loading...

Share This Page